Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Pain in the back and neck. Could this be due to tobacco use?

i have been dipping forj far less than a year, probably only 4 or 5 months at the most. and when i do i seem to get a very slight pain my neck and bottom back?is there anything this could be? i dont believe i could have any health probnlems from dipping tobbacco because, like i sqaid ive done it for far less than a year and i go through only about a can a week, if that. any tips?
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response
The pain in the back and neck could be a result of some of the effects nicotine has on your physiology. Nicotine can certainly cause muscle spasticity and overactivity of nerve firing. There can also be central "brain" effects of nicotine that turn up your sensation of pain that is always there due to arthritis etc.
The most worrisome causes would be related to the possibility of an esophageal or stomach cancer caused by tobacco use. However this would usually also be associated with weight loss, loss of appetite, and other symptoms, like nausea, dyspepsia, change in bowel habits, and abdominal pain.
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor